Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 129, NWS Morristown, TN

June 11, 2009Bledsoe County, Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 11, 2009, 10:56 AM CDT for Bledsoe County, Sequatchie County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2009, 10:56 AM CDT (15:56 UTC)
Expired
Jun 11, 2009, 12:00 PM CDT
In force
64 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Bledsoe County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 8:40 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2748 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:15 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 11, 9:15 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 AM EDT THU JUN 11 2009

.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A QUASI-STATIONARY FRONTAL BOUNDARY
REMAINING OVER THE OHIO RIVER VALLEY...WITH A WARM AND MOIST AIR
MASS OVER THE FORECAST AREA. SATELLITE AND RADAR IMAGERY REVEAL A
MESOSCALE CONVECTIVE VORTEX OVER MIDDLE TN THAT HAS INITIATED
CLUSTERS OF STRONG TO SEVERE CONVECTION. THIS MCV WILL CONTINUE TO
MOVE EAST ACROSS THE TN RIVER VALLEY THIS MORNING...AND WILL LIKELY
AFFECT THE FORECAST AREA DURING THE AFTERNOON HOURS. MODEL SOUNDINGS
REVEAL A MODERATELY UNSTABLE AIR MASS DEVELOPING AGAIN THIS
AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA.

HAVE ALREADY UPDATED THE FORECAST TO MENTION THE SEVERE TSTORM
WATCH...WITH THE REST OF THE FORECAST APPEARING TO BE IN GOOD SHAPE
WITH NO FURTHER UPDATES PLANNED.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DMG
Hazardous weather outlook, Jun 11, 4:07 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
507 AM EDT THU JUN 11 2009

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-120915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
507 AM EDT THU JUN 11 2009 /407 AM CDT THU JUN 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP...MAINLY THIS AFTERNOON AND
LINGER THROUGHOUT THE EVENING...AS A COLD FRONT SAGS SLOWLY SOUTH.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS OF
50 MPH OR MORE AND HAIL OF PENNY SIZE OR LARGER. BRIEF LOCALLY
HEAVY RAINS COULD OCCUR WITH THE STRONGEST STORMS...WITH FREQUENT
DEADLY LIGHTNING STRIKES IN AND NEAR ALL STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEAK COLD FRONT WILL LINGER ACROSS THE REGION FRIDAY INTO
SATURDAY...HELPING SCATTERED THUNDERSTORMS TO CONTINUE. AN UPPER
LEVEL DISTURBANCE ON SUNDAY WILL ALSO PRODUCE MORE SHOWERS AND
SCATTERED THUNDERSTORMS.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING...FROM FRIDAY THROUGH SUNDAY. THE MAIN THREATS
WILL BE DAMAGING DOWNBURSTS WINDS OF 50 MPH OR HIGHER AND LARGE
HAIL. LOCALLY HEAVY RAINS IN EXCESS OF ONE INCH WILL ALSO OCCUR
WITH THE STRONGER STORMS...AND FREQUENT DEADLY LIGHTNING STRIKES IN
AND NEAR ANY THUNDERSTORMS.

A RIDGE OF HIGH PRESSURE WILL BUILD EASTWARD FROM THE SOUTHERN
PLAINS MONDAY THROUGH WEDNESDAY. THIS SHOULD DECREASE THE CHANCES
OF THUNDERSTORMS FOR EARLY NEXT WEEK...WITH MAINLY ISOLATED
AFTERNOON AND EVENING STORMS DEVELOPING DURING THE HEAT OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...AND POSSIBLY AGAIN FRIDAY
AND SATURDAY.

TT/TG

In the hours before

Local storm report, Jun 11, 10:26 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1126 AM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     COKER CREEK             35.26N 84.29W
06/10/2009                   MONROE             TN   UTILITY COMPANY

            ONE TREE DOWN

&&
Local storm report, Jun 11, 10:27 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1127 AM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     3 SE VONORE             35.57N 84.19W
06/10/2009                   MONROE             TN   UTILITY COMPANY

            ONE TREE DOWN AND POWER LINES DOWN ON SINKING CREEK RD

&&
Local storm report, Jun 11, 10:34 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1134 AM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     LOUDON                  35.74N 84.36W
06/10/2009                   LOUDON             TN   LAW ENFORCEMENT

            ONE TREE AND POWER LINES DOWN NEAR ANTIOCH HILL RD AND
            ONE TREE DOWN ON CHOTA RD

&&
Local storm report, Jun 11, 10:36 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1136 AM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     4 SW RUTLEDGE           36.23N 83.58W
06/10/2009                   GRAINGER           TN   LAW ENFORCEMENT

            ONE TREE DOWN

&&
Local storm report, Jun 11, 10:37 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1137 AM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     MAYNARDVILLE            36.25N 83.81W
06/10/2009                   UNION              TN   DEPT OF HIGHWAYS

            FEW TREES DOWN

&&
Local storm report, Jun 11, 10:39 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1139 AM EDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     BENTON                  35.18N 84.65W
06/10/2009                   POLK               TN   LAW ENFORCEMENT

            TREE DOWN.

0240 PM     TSTM WND DMG     OLIVER SPRINGS          36.04N 84.34W
06/10/2009                   ROANE              TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0240 PM     TSTM WND DMG     1 NE CALHOUN            35.31N 84.73W
06/10/2009                   MCMINN             TN   LAW ENFORCEMENT

            TREE DOWN.

0245 PM     TSTM WND DMG     8 NE BENTON             35.26N 84.55W
06/10/2009                   POLK               TN   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN.

0250 PM     TSTM WND DMG     MAYNARDVILLE            36.25N 83.81W
06/10/2009                   UNION              TN   DEPT OF HIGHWAYS

            FEW TREES DOWN

0300 PM     TSTM WND DMG     4 SW RUTLEDGE           36.23N 83.58W
06/10/2009                   GRAINGER           TN   LAW ENFORCEMENT

            ONE TREE DOWN

0315 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
06/10/2009                   KNOX               TN   LAW ENFORCEMENT

            FEW TREES DOWN.

0330 PM     TSTM WND DMG     5 E KNOXVILLE           35.97N 83.86W
06/10/2009                   KNOX               TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS EAST HALF OF COUNTY. REPORTED
            BY DISPATCH.

0750 PM     TSTM WND DMG     KODAK                   35.97N 83.63W
06/10/2009                   SEVIER             TN   PUBLIC

            FEW TREES DOWN NEAR KODAK. REPORTED BY HOMEOWNER.

0815 PM     HAIL             4 W OLIVER SPRINGS      36.04N 84.41W
06/10/2009  E1.00 INCH       MORGAN             TN   LAW ENFORCEMENT

            QUARTER HAIL AT THE COALFIELD FIRE DEPT. REPORTED BY
            DISPATCH.

0820 PM     HAIL             5 WSW OLIVER SPRINGS    36.01N 84.42W
06/10/2009  E0.88 INCH       MORGAN             TN   AMATEUR RADIO

            NICKEL HAIL NEAR COALFIELD. REPORTED BY HAM SPOTTER
            KC4WGH.

0823 PM     HAIL             6 SW OLIVER SPRINGS     35.97N 84.41W
06/10/2009  E1.00 INCH       ROANE              TN   LAW ENFORCEMENT

            QUARTER SIZE HAIL IN DYLLIS. REPORTED BY DISPATCH.

0830 PM     TSTM WND DMG     1 SE HARRIMAN           35.92N 84.55W
06/10/2009                   ROANE              TN   LAW ENFORCEMENT

            TREE DOWN ON HASSLER MILL ROAD. REPORTED BY DISPATCH.

0835 PM     TSTM WND DMG     5 SSE HARRIMAN          35.87N 84.53W
06/10/2009                   ROANE              TN   LAW ENFORCEMENT

            TREE DOWN 1 MILE SE OF MIDTOWN AT 215 BOWMAN BEND RD.
            REPORTED BY DISPATCH.

0850 PM     HAIL             LENOIR CITY             35.80N 84.27W
06/10/2009  E1.75 INCH       LOUDON             TN   AMATEUR RADIO

            GOLF BALL HAIL NEAR LOUDON DAM. REPORTED BY SPOTTER.

0900 PM     TSTM WND DMG     5 WSW LENOIR CITY       35.77N 84.35W
06/10/2009                   LOUDON             TN   LAW ENFORCEMENT

            TREE DOWN ON HOTCHKISS VALLEY ROAD NEAR EXIT 76 ON I-75.
            REPORTED BY DISPATCH.

0900 PM     TSTM WND DMG     6 S LENOIR CITY         35.71N 84.27W
06/10/2009                   LOUDON             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN FROM TELLICO VILLAGE TO GREENBACK.
            REPORTED BY DISPATCH.

0900 PM     TSTM WND DMG     LOUDON                  35.74N 84.36W
06/10/2009                   LOUDON             TN   LAW ENFORCEMENT

            ONE TREE AND POWER LINES DOWN NEAR ANTIOCH HILL RD AND
            ONE TREE DOWN ON CHOTA RD

0910 PM     TSTM WND DMG     VONORE                  35.60N 84.23W
06/10/2009                   MONROE             TN   LAW ENFORCEMENT

            TREE DOWN AT 158 AVECOR DRIVE IN VONORE. REPORTED BY
            MONROE COUNTY DISPATCH.

0930 PM     TSTM WND DMG     COKER CREEK             35.26N 84.29W
06/10/2009                   MONROE             TN   UTILITY COMPANY

            ONE TREE DOWN

0935 PM     TSTM WND DMG     3 SE VONORE             35.57N 84.19W
06/10/2009                   MONROE             TN   UTILITY COMPANY

            ONE TREE DOWN AND POWER LINES DOWN ON SINKING CREEK RD

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:07 PM CDTSevere Thunderstorm WarningMRXLoudon, Morgan, Roane38 min
Jun 10, 7:19 PM CDTTornado WarningMRXLoudon, Morgan, Roane26 min
Jun 10, 7:42 PM CDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe48 min
Jun 10, 7:48 PM CDTSevere Thunderstorm WarningMRXLoudon, Roane27 min
Jun 10, 8:20 PM CDTSevere Thunderstorm WarningMRXMonroe25 min
Jun 11, 11:27 AM CDTSevere Thunderstorm WarningMRXHamilton, Marion48 min
Jun 11, 11:40 AM CDTSevere Thunderstorm WarningMRXMeigs, Rhea50 min
Jun 11, 11:44 AM CDTSevere Thunderstorm WarningMRXMorgan, Roane61 min
Jun 11, 11:50 AM CDTSevere Thunderstorm WarningMRXScott55 min
Jun 11, 11:54 AM CDTSevere Thunderstorm WarningMRXBradley, McMinn, Monroe, Polk51 min
Jun 11, 12:12 PM CDTSevere Thunderstorm WarningMRXAnderson, Campbell63 min
Jun 11, 12:18 PM CDTSevere Thunderstorm WarningMRXBlount, Loudon, McMinn, Meigs, Monroe57 min
Jun 11, 12:28 PM CDTSevere Thunderstorm WarningMRXBlount, Knox62 min
Jun 11, 12:44 PM CDTSevere Thunderstorm WarningMRXBlount, Monroe, Polk46 min
Jun 11, 12:52 PM CDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Union53 min
Jun 11, 1:11 PM CDTSevere Thunderstorm WarningMRXHamblen, Jefferson, Sevier64 min
Jun 11, 1:14 PM CDTSevere Thunderstorm WarningMRXBlount, Sevier61 min
Jun 11, 1:45 PM CDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Hancock30 min
Jun 11, 1:57 PM CDTSevere Thunderstorm WarningMRXCocke, Greene, Hawkins63 min
Jun 11, 2:04 PM CDTSevere Thunderstorm WarningMRXCocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more26 min
Jun 11, 2:31 PM CDTSevere Thunderstorm WarningMRXUnicoi49 min
Jun 11, 2:36 PM CDTSevere Thunderstorm WarningMRXSullivan, Washington54 min
Jun 11, 3:11 PM CDTSevere Thunderstorm WarningMRXCarter34 min
Jun 11, 3:29 PM CDTSevere Thunderstorm WarningMRXJohnson, Sullivan46 min
Jun 11, 2:50 PM CDTSevere Thunderstorm WarningMRXScott55 min
Jun 11, 3:21 PM CDTSevere Thunderstorm WarningMRXWise, City of Norton39 min
Jun 11, 1:38 PM CDTSevere Thunderstorm WarningMRXCherokee, Clay41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.